MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number MN401L-0623
Medical Device Problem Codes Filling Problem (1233); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been returned for evaluation/investigation.Therefore, the root cause of the reported phenomenon could not be determined at this time.Investigation is ongoing.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
It was reported that during a therapeutic procedure, the customer was unable to inject solution when the needle was extended pass the sheaths.The intended procedure was completed with same similar needles from the same box.There was no patient harm or impact reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response and updates.
 
Event or Problem Description
The issue occurred in the beginning of a steroid injection to subglottic stenosis through a flexible, channeled laryngoscope procedure.No harm or injury.Customer opened a new box with a different lot # and had success.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: d4,d9, g3, g6, h2, h3,h4, h6 and h10.A review of the device history record for the lot(12v24)found no anomaly with the event-related items.Device evaluation was performed.The lot no.Received was 12v24.Evaluation as follows: ·white foreign residue lodged inside the insertion portion tube.·the white residue inside of the tube is in various sections throughout.·the handle section appears normal, and the needle was fully retracted upon being received.·the needle did not extend and had very minimal movement.·the water was injected, and initially the movement from the syringe was restricted.As soon as more force was applied to the syringe, white foreign residue began to expel out the distal end.Once all the white foreign residue was removed, the fluid flowed normal through the complaint subject device.Based on the results of the investigation, it can be inferred that the tube became lodged due to white foreign residue.Therefore, the liquid did not flow in the tube.Since no abnormalities detected in the dhr, the white foreign residue might have gotten into the tube due to handling of the device at the facility.The instruction manual contains the following descriptions, and it warns against this event.(rk1556 rev.01) ¿ before use, prepare and inspect the instrument as instructed below.Should the any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk, causing tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage.·be sure to use a fluid intended for patient use when inspecting injection.If other fluids are used, the fluids may remain in the instrument.This could pose an infection-control risk or cause tissue irritation.Olympus will continue to monitor complaints for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12153487
Report Number8010047-2021-08748
Device Sequence Number4898461
Product Code FBK
UDI-Device Identifier04953170422669
UDI-Public04953170422669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberMN401L-0623
Device Lot Number12V24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer07/12/2021
08/17/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date07/21/2021
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1